Alert archive / Maine / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 13, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jun 22, 2007, 3:17 PM EDT for Washington County, Maine. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2007, 3:17 PM EDT (19:17 UTC)
- Expired
- Jun 22, 2007, 3:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Caribou, ME
- Area
- Counties, with a storm outline in the text
County Washington County, ME
The radar
The Caribou radar (KCBW), 135 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 7.3 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCAR 221917 SVRCAR MEC029-221945- /O.NEW.KCAR.SV.W.0013.070622T1917Z-070622T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CARIBOU ME 317 PM EDT FRI JUN 22 2007 THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL WASHINGTON COUNTY IN SOUTHEAST MAINE... THIS INCLUDES THE CITY OF LUBEC... * UNTIL 345 PM EDT * AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR PEMBROKE...OR ABOUT 9 MILES WEST OF EASTPORT...AND MOVING SOUTHEAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EDMUNDS...PERRY AND TRESCOTT. LAT...LON 4504 6712 4499 6728 4473 6714 4483 6695 $$ HEWITT
2 follow-up statements
000 WWUS51 KCAR 221936 SVSCAR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 335 PM EDT FRI JUN 22 2007 MEC029-221945- /O.CON.KCAR.SV.W.0013.000000T0000Z-070622T1945Z/ WASHINGTON ME- 335 PM EDT FRI JUN 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR EAST CENTRAL WASHINGTON COUNTY... AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR EDMUNDS MOVING SOUTHEAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TRESCOTT AND LUBEC. LAT...LON 4496 6706 4487 6722 4473 6714 4483 6695 $$ HEWITT
000 WWUS51 KCAR 221949 SVSCAR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 348 PM EDT FRI JUN 22 2007 MEC029-221958- /O.EXP.KCAR.SV.W.0013.000000T0000Z-070622T1945Z/ WASHINGTON ME- 348 PM EDT FRI JUN 22 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WASHINGTON COUNTY EXPIRES AT 345 PM EDT... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED AND IS NO LONGER SEVERE. LAT...LON 4496 6706 4487 6722 4473 6714 4483 6695 $$ HEWITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 11:12 AM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jun 22, 11:12 AM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 1112 AM EDT FRI JUN 22 2007 .SYNOPSIS... AN AREA OF LOW PRESSURE IN THE UPPER LEVELS OF THE ATMOSPHERE WILL REMAIN ACROSS THE REGION THROUGH FRIDAY. THIS WILL RESULT IN SOME SCATTERED SHOWERS AND PERHAPS A THUNDERSTORM ACROSS MUCH OF THE REGION BY FRIDAY AFTERNOON. THE LOW WILL MOVE EAST OF THE REGION FRIDAY NIGHT AND SATURDAY. ANOTHER DISTURBANCE WILL CROSS THE AREA ON SUNDAY WITH SOME SHOWERS POSSIBLE. && .NEAR TERM /THROUGH TONIGHT/... UPDATED FORECAST TO REFERENCE HAIL ACROSS THE AREA. RECEIVED REPORTS OF HAIL UP TO NICKEL SIZE ASSOCIATED WITH THUNDERSTORMS MOVING THROUGH WASHINGTON COUNTY. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... SHOWERS TO CONTINUE ACROSS MAINLY NORTHERN AND CENTRAL SECTIONS AS THE UPPER LOW SLOWLY MOVES EAST OF THE AREA. DEEP MOISTURE WILL PROVIDE PLENTY OF CLOUDS AND WITH NORTHERLY FLOW TEMPERATURES TO REMAIN IN THE 60S FOR HIGHS ON SATURDAY. SHOWERS WILL SLOWLY DISSIPATE SATURDAY NIGHT AS UPPER LOW MOVES EAST OF THE REGION IN RESPONSE TO NEXT UPPER TROUGH APPROACHING FROM THE NORTHWEST. THIS NEXT UPPER TROUGH WILL CROSS THE STATE SUNDAY AND WITH AFTERNOON HEATING EXPECT SCATTERED SHOWERS FOR MOST OF THE REGION. BUFKIT INDICATES STABLE MID LEVEL LAPSE RATES SO WILL NOT MENTION ANY THUNDER FOR SUNDAY AT THIS TIME. && .LONG TERM /MONDAY THROUGH THURSDAY/... PERSISTENT UPPER LEVEL LOW TO THE NORTH OF THE CWA WILL FINALLY BEGIN TO MOVE EASTWARD MONDAY. FOLLOWING GFS/ECMWF BLEND...LOOKS LIKE ANOTHER ROUND OF DISTURBANCES TO FOLLOW BEHIND MOVEMENT OF SYSTEM BEGINNING LATER ON TUES INTO WEDS. AMOUNT AND TIMING OF ANY POSSIBLE PRECIP IS STILL QUESTIONABLE. OTHERWISE...FOLLOWED WITH HPC TEMPS AS THEY LOOK REASONABLE WITH EXPECTED PATTERN THROUGH THURS. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... MVFR CEILINGS MAINLY ACROSS NORTHERN SECTIONS DURING THE DAYTIME ON SATURDAY AND SUNDAY AS A SERIES OF UPPER LOWS AFFECT THE REGION. SCATTERED SHOWERS MAY REDUCE VSBY BETWEEN 3-5 MILES AT TIMES. CONDITIONS TO IMPROVE TO VFR MONDAY AS WEAK HIGH PRESSURE BUILDS OVER THE STATE. WARM FRONT MOVING ACROSS THE STATE ON TUESDAY MAY PRODUCE MVFR CONDITIONS AT TIMES IN ANY SHOWERS. && .MARINE... SHORT TERM: SEAS AND WINDS TO REMAIN BELOW SCA CRITERIA. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...ALLEGRETTO SHORT TERM...FOSTER LONG TERM...ALLEGRETTO AVIATION...KHW MARINE...KHW/FOSTER
Hazardous weather outlook, Jun 22, 11:26 AM EDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 1126 AM EDT FRI JUN 22 2007 ANZ050-MEZ001>006-010-011-015>017-029>032-231015- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 1126 AM EDT FRI JUN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS ARE LIKELY THIS AFTERNOON ALONG WITH SCATTERED THUNDERSTORMS. ANY THUNDERSTORMS THIS AFTERNOON MAY CONTAIN SMALL HAIL AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO RELAY ANY REPORTS OF HAIL TO THE NATIONAL WEATHER SERVICE IN CARIBOU. DUDA
In the hours before
Special weather statement, Jun 22, 12:27 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1227 PM EDT FRI JUN 22 2007
MEZ032-221730-
NORTHERN WASHINGTON-
1227 PM EDT FRI JUN 22 2007
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...WASHINGTON COUNTY...
AT 1222 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL 5 MILES WEST OF LAMBERT LAKE. THE STORM WAS MOVING
SOUTHEAST AT 20 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 130 PM EDT INCLUDE...
BROOKTON... LAMBERT LAKE...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
MIGNONESpecial weather statement, Jun 22, 12:49 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1249 PM EDT FRI JUN 22 2007
MEZ017-032-221745-
CENTRAL WASHINGTON-NORTHERN WASHINGTON-
1249 PM EDT FRI JUN 22 2007
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...WASHINGTON COUNTY...
AT 1248 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL 10 MILES NORTHWEST OF PRINCETON. THE STORM WAS MOVING EAST
AT 15 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 145 PM EDT INCLUDE...
PRINCETON...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
MIGNONESpecial weather statement, Jun 22, 1:36 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
136 PM EDT FRI JUN 22 2007
MEZ016-017-221900-
CENTRAL WASHINGTON-INTERIOR HANCOCK-
136 PM EDT FRI JUN 22 2007
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...HANCOCK AND WASHINGTON
COUNTIES...
AT 135 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL 27 MILES NORTHWEST OF DEBLOIS. THE STORM WAS MOVING
SOUTHEAST AT 10 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 300 PM EDT INCLUDE...
REMOTE AREAS OF NORTHEASTERN HANCOCK COUNTY
REMOTE AREAS OF WESTERN WASHINGTON COUNTY
THIS STORM HAS THE POTENTIAL TO PRODUCE...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
HEWITTSpecial weather statement, Jun 22, 2:08 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
208 PM EDT FRI JUN 22 2007
MEZ017-032-221915-
CENTRAL WASHINGTON-NORTHERN WASHINGTON-
208 PM EDT FRI JUN 22 2007
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...WASHINGTON COUNTY...
AT 204 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS WEST OF TOPSFIELD. THE STORM WAS MOVING
SOUTHEAST AT 15 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 315 PM EDT INCLUDE...
TOPSFIELD... PRINCETON...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
DUDASpecial weather statement, Jun 22, 2:21 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
221 PM EDT FRI JUN 22 2007
MEZ016-029-221915-
COASTAL HANCOCK-INTERIOR HANCOCK-
221 PM EDT FRI JUN 22 2007
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...HANCOCK COUNTY...
AT 217 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS OVER ORLAND. THE STORM WAS MOVING SOUTH AT
25 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 315 PM EDT INCLUDE...
ORLAND... SURRY... PENOBSCOT...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
MIGNONELocal storm report, Jun 22, 3:05 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
305 PM EDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HAIL PERRY 44.97N 67.08W
06/22/2007 E0.88 INCH WASHINGTON ME TRAINED SPOTTER
&&
JAHThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 10:08 AM EDT | Severe Thunderstorm Warning | CAR | Washington | 37 min |
| Jun 22, 10:43 AM EDT | Severe Thunderstorm Warning | CAR | Washington | 32 min |
| Jun 22, 1:09 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot | 36 min |
| Jun 22, 1:51 PM EDT | Severe Thunderstorm Warning | CAR | Hancock, Penobscot | 24 min |
| Jun 22, 2:52 PM EDT | Severe Thunderstorm Warning | CAR | Washington | 23 min |
| Jun 22, 3:09 PM EDT | Severe Thunderstorm Warning | CAR | Hancock | 36 min |
| Jun 22, 3:15 PM EDT | Marine Weather Statement | CAR | 60 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.